# SDR 2004FA0000060

- Difficulty date: December 24, 2003
- Submitted: January 13, 2004
- Operation: General aviation
- Aircraft: N424DF
- Make and model: Marsh S2F3S
- Aircraft serial: 154820
- Engine: Garrtt TPE331*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Rib
- Part number: 121C3100011
- Condition: Cracked
- Location: Stabilizer
- Part time: 5,132 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 400 HOUR INSP OF THE LT HORZ STAB, CRACKS WERE FOUND AT LE RIBS OF HORZ STAB AT STA 66.108, 80.608, AND 95.108.  CRACKS WERE NOTED WHERE RIBS ATTACH TO THE LE SKIN.  THIS AC HAS A TT 5132.1 AND 1458.1 TT SINCE IT WAS CONVERTED TO TURBOPROP POWERED FIRE FIGHTING AC.  THE LT HORZ SHOT DAMPER WAS REMOVED DURING TURBOPROP CONVERSION.  IT WAS ORIGINALLY INSTALLED TO COUNTERACT ORIGINAL RADIAL ENG INSTALLATION 3 BLADED PROP HARMONIC VIBRATION AT 2300 RPM.  IT IS BELIEVED THAT CRACKING COULD BE CAUSED BY VIBRATION FROM TURBO PROP INSTALLATION.  ACTUAL CAUSE OF CRACKING IS CURRENTLY BEING INVESTIGATED AND HAS YET TO BE DETERMINED.  LT HORZ STAB LE SKIN RIBS SHOULD BE INSP FOR CRACKS.
